Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 26, 2008, 6:32 PM CDT for Collingsworth County, Texas. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 6:32 PM CDT (23:32 UTC)
- Expired
- May 26, 2008, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 133 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:35 PM CDT | HAIL 1 | Wellington, TX | QUARTER SIZE HAIL |
| May 26, 7:06 PM CDT | HAIL 1.75 | Wellington, TX | GOLFBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 262332
TORAMA
TXC087-270000-
/O.NEW.KAMA.TO.W.0014.080526T2332Z-080527T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
THIS INCLUDES THE CITY OF WELLINGTON...
* UNTIL 700 PM CDT
* AT 632 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO JUST
NORTH OF WELLINGTON...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL SOUTHEASTERN COLLINGSWORTH COUNTY AT 650 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3482 10040 3502 10049 3517 10007 3517 9999
3484 9999
TIME...MOT...LOC 2332Z 277DEG 29KT 3486 10016
$$
CLK2 follow-up statements
000 WWUS54 KAMA 262341 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT MON MAY 26 2008 TXC087-270000- /O.CON.KAMA.TO.W.0014.000000T0000Z-080527T0000Z/ COLLINGSWORTH TX- 640 PM CDT MON MAY 26 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EASTERN COLLINGSWORTH COUNTY... AT 640 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO JUST NORTH OF WELLINGTON AT 6:30 PM CDT. THIS TORNADO WAS LOCATED 7 MILES EAST OF WELLINGTON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WELLINGTON... LUTIE... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3483 10033 3504 10032 3517 9999 3484 9999 TIME...MOT...LOC 2340Z 277DEG 29KT 3485 10008 $$ CLK
000 WWUS54 KAMA 262353 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT MON MAY 26 2008 TXC087-270000- /O.CON.KAMA.TO.W.0014.000000T0000Z-080527T0000Z/ COLLINGSWORTH TX- 652 PM CDT MON MAY 26 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL COLLINGSWORTH COUNTY... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES EAST OF WELLINGTON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WELLINGTON... LUTIE... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3484 9999 3483 10033 3502 10032 3511 9999 TIME...MOT...LOC 2352Z 277DEG 29KT 3484 9996 $$ CLK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 2:49 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 26, 2:49 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT MON MAY 26 2008
.DISCUSSION...
SVR WX UNFOLDING THIS AFTN AS STG INSTBY IS REALIZED IN MOIST AIRMASS
IN ERN PNHDLS. TSTMS SHOULD CONT TO FORM TNGT ALONG DRYLINE AND WILL
ALSO BE PSBL ALONG CDFNT THAT WILL MOVE S TNGT AND TUE. WILL CONT
POPS TNGT THRU TMW NGT. TEMPS WILL BE SLGTLY COOLER TMW IN POST
FRONTAL AIRMASS.
THEREAFTER...UPR RIDGE DVLPS OVER PNHDLS...WITH RETURN TO WARM TEMPS
AND DRY WX. MSTR IS EXPECTED TO RETURN TO LIMITED DEGREE LATE IN THE
WEEK AS LEE TROF REORGANIZES. WILL REMAIN TO BE SEEN IF SHRTWV TROFS
WILL BE ABLE TO MOVE THRU THE RIDGE TO TAKE ADVANTAGE OF THE MSTR.
ATTM...WILL RETAIN DRY FCST AFTER TUE NGT.
MEXMOS WAS REASONABLE MOST PDS...WITH EXCEPTION OF SUN MAXIMA...AS
RIDGE IN PLACE SHOULD ALLOW TEMPS TO REMAIN WARM.
KRAMAR
&&
.FIRE WEATHER...
WILL CONT RED FLAG WRNG THRU THIS EVE...AS DRYLINE SHARPENS ACRS W
CNTRL PNHDLS. APPEARS RED FLAG CONDITIONS MAY BLEED INTO SECOND TIER
OF TX PNHDL COUNTIES...AND WILL CONT WRNG THESE LOCATIONS AS WELL.
CDFNT TO MOVE THRU TNGT AND TMW.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 81 51 80 60 / 20 20 20 10 10
BEAVER OK 59 73 49 77 57 / 50 20 20 10 10
BOISE CITY OK 52 74 46 77 57 / 20 20 20 10 10
BORGER TX 62 79 53 80 65 / 30 20 20 10 10
BOYS RANCH TX 57 85 50 83 59 / 20 20 20 10 10
CANYON TX 57 82 50 80 59 / 20 20 20 10 10
CLARENDON TX 65 84 56 79 62 / 50 30 30 10 10
DALHART TX 56 79 50 80 57 / 20 20 20 10 10
GUYMON OK 57 76 49 80 59 / 20 20 20 10 10
HEREFORD TX 56 83 51 81 59 / 20 20 20 10 10
LIPSCOMB TX 61 77 50 78 60 / 50 20 20 10 10
PAMPA TX 62 79 53 79 63 / 50 20 20 10 10
SHAMROCK TX 67 84 56 79 63 / 50 20 30 10 10
WELLINGTON TX 68 87 59 80 63 / 50 30 30 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&Hazardous weather outlook, May 26, 2:06 PM CDT, 4 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 206 PM CDT MON MAY 26 2008 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 206 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... TORNADO WATCH NUMBER 374 WAS ISSUED FOR THE TEXAS AND BEAVER COUNTIES IN THE OKLAHOMA PANHANDLE...AND THE CENTRAL AND EASTERN COUNTIES OF THE TEXAS PANHANDLE...EAST OF LINE FROM SPEARMAN TO CLAUDE. A FEW TORNADOES ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. TO THE WEST OF THE DRYLINE...WINDY CONDITIONS ARE EXPECTED TO DEVELOP AND COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO RESULT IN RED FLAG CONDITIONS. A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM FOR LOCATIONS WEST OF A CANYON...STRATFORD...TO BOISE CITY LINE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TUESDAY NIGHT. AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND AREA SPOTTER GROUPS WILL NEED TO MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH TONIGHT. NUNEZ
In the hours before
Local storm report, May 26, 6:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 7 N QUAIL 35.01N 100.41W
05/26/2008 E1.50 INCH COLLINGSWORTH TX TRAINED SPOTTER
&&
EVENT NUMBER 00381
SMBLocal storm report, May 26, 6:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL KELTON 35.40N 100.11W
05/26/2008 E0.88 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER 00382
RTWLocal storm report, May 26, 6:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S WHEELER 35.40N 100.27W
05/26/2008 E1.75 INCH WHEELER TX FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL
&&
EVENT NUMBER 00383
RNLocal storm report, May 26, 6:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 8 S WHEELER 35.32N 100.27W
05/26/2008 E1.75 INCH WHEELER TX FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL SOUTH ON HIGHWAY 83
&&
EVENT NUMBER 00384
RNLocal storm report, May 26, 6:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 4 W WHEELER 35.44N 100.35W
05/26/2008 E1.75 INCH WHEELER TX FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL
&&
EVENT NUMBER 00385
RNLocal storm report, May 26, 6:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WELLINGTON 34.85N 100.21W
05/26/2008 E1.75 INCH COLLINGSWORTH TX EMERGENCY MNGR
&&
EVENT NUMBER 00387
RNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Deaf Smith, Oldham, Potter, Randall | 64 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree and 2 more | 61 min |
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 72 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Randall | 56 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Potter and 1 more | 25 min |
| May 25, 8:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 94 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 91 min |
| May 25, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 57 min |
| May 25, 8:34 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 56 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Randall and 1 more | 62 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 61 min |
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 45 min |
| May 26, 3:56 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 18 hr |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 62 min |
| May 26, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 64 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| May 26, 4:37 PM CDT | Tornado Warning | AMA | Wheeler | 23 min |
| May 26, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 52 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 59 min |
| May 26, 5:00 PM CDT | Tornado Warning | AMA | Wheeler | 45 min |
| May 26, 5:04 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 66 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 61 min |
| May 26, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 57 min |
| May 26, 5:49 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 56 min |
| May 26, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 30 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 67 min |
| May 26, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 63 min |
| May 26, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.